Saturday, June 15, 2024

How Often Should I Take Advil Cold And Sinus

How Does This Medication Work What Will It Do For Me

How to tell the flu from a cold

This product is a combination of 2 medications: ibuprofen and pseudoephedrine. Ibuprofen is a nonsteroidal anti-inflammatory drug that reduces pain, fever, and inflammation by reducing a substance in the body that leads to inflammation and pain. Pseudoephedrine is a that relieves the symptoms of nasal and sinus congestion by reducing swelling in nasal passages and sinuses.

This medication is used to relieve nasal congestion, sinus congestion, sinus pain, fever, headache, sore throat, and body aches and pains that are associated with the common cold, sinusitis, or the flu.

Your doctor or pharmacist may have suggested this medication for conditions other than the ones listed in this drug information article. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor or pharmacist.

Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor or pharmacist has not recommended it.

What Is Advil Cold & Sinus Used For

Advil Cold & Sinus is a combination over-the-counter medicine used to relieve cold and flu symptoms.

Although similar in some ways, the cold and flu are very different. The common cold is usually mild, with cough, congestion, and stuffy nose symptoms. The flu is typically more severe, with cough, fever, chills, body aches and pain, extreme tiredness, and headache symptoms.

When To Call The Doctor For Advil Cold And Sinus

Take Advil Cold & Sinus with food or milk to lessen stomach upset. Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days. If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Recommended Reading: Advil Cold And Sinus Instructions

What Types Of Ibuprofen Are Available

For kids, this medicine is available in oral suspensions , chewables, and tablets. In some countries, rectal suppositories can be purchased over the counter under the name Nurofen®.

Advil® makes Infants Advil® Drops and Childrens Advil® Suspension, as well as Jr. Strength Advil® Chewables and Jr. Strength Advil® Tablets. Motrin® makes Motrin® Infants Drops and Childrens Motrin® Oral Suspension. Other brands of ibuprofen are available in similar forms.

p

When giving ibuprofen, refer to the following dosage charts for the correct dosage.

Other things to know:

Dont Miss: Tylenol Dosage For 10 Month Old

Worsening Of Medical Conditions

Advil Cold Sinus And Flu
  • Risk factors: History of serious side effects from other pain relievers | Stomach problems | Liver disease | Kidney disease | Heart disease or high blood pressure | Breathing problems | Thyroid disease | Diabetes | Glaucoma | Urinary conditions

Dont take ibuprofen/pseudoephedrine if you have any of the risk factors listed above unless your provider said it is safe to do so. Taking ibuprofen/pseudoephedrine can worsen your condition and cause serious side effects. Make sure your provider knows about all medical conditions you have or have had in the past before starting ibuprofen/pseudoephedrine.

You May Like: Sinus Or Cold Or Allergy

Recommended Reading: Best Antibiotic For Sinus Infection And Cough

What Other Drugs Will Affect This Medicine

Ask your doctor before using ibuprofen if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine, sertraline , trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist before using Advil Allergy Sinus with any other medications, especially:

  • a blood thinner

  • heart or blood pressure medication, including a diuretic or water pill or

  • steroid medicine .

This list is not complete. Other drugs may interact with chlorpheniramine, ibuprofen, and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

Dont Miss: Pasha Snoring And Sinus Center

Does Advil Help With Sinus Inflammation

When used as directed, Advil is an effective treatment for colds and flu. Its combination of ibuprofen and phenylephrine HCL helps alleviate the symptoms of colds and flu, including pain, fever, and congestion. Advil is also effective for relieving the effects of sinus pressure. However, it should be noted that it can cause severe side effects in some people. For this reason, it is best to check with your doctor before taking Advil.

Advil Sinus Congestion & Pain helps minimize pain and congestion caused by sinusitis. Its active ingredient phenylephrine works as a decongestant to reduce swelling in the nose and sinuses, allowing air to flow properly. As an added benefit, it also reduces fever and helps with the relief of headaches.

Advil Sinus Congestion & Pain is safe for most people, but make sure you follow the instructions on the label. Take Advil as directed, with a full glass of water, and avoid taking it if you have a fever for more than three days.

You May Like: Over Counter Sinus Headache Medication

Other Uses For This Medicine

This medication is also sometimes used to prevent ear pain and blockage caused by pressure changes during air travel or underwater diving. Talk to your doctor or pharmacist for more information.

This medication is sometimes prescribed for other uses ask your doctor or pharmacist for more information.

How Long Does It Take For Advil Cold And Sinus To Get Out Of Your System

Can you take Amoxicillin with Tylenol or Advil ibuprofen

It can take up to 24 hours to completely rid your system of ibuprofen, even though its effects generally last about 4 to 6 hours. According to the prescribing information, the ibuprofen half-life is about two hours. In case of an ibuprofen overdose, call 911 or Poison Control at 800-222-1222.

Dont Miss: How Does A Sinus Infection Spread

Read Also: Get Rid Of Sinus Mucus

What Are The Side Effects Of Advil Cold & Sinus

This is not a complete list of side effects, and others may occur. A healthcare provider can advise you on side effects. If you experience other effects, contact your pharmacist or healthcare provider. You may report side effects to the Food and Drug Administration at fda.gov/medwatch or 800-FDA-1088.

Although Advil Cold & Sinus is an OTC medication, side effects are still possible.

Advil Cold & Sinus Side Effects

Get emergency medical help if you have signs of an allergic reactionor a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Cold & Sinus and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

  • fast, pounding, or uneven heartbeat

  • easy bruising or bleeding

  • a skin rash, no matter how mild

  • signs of stomach bleedingâbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

  • liver problemsâloss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

  • kidney problemsâlittle or no urination, swelling in your feet or ankles, feeling tired or short of breath or

  • nerve problemsâfever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

Don’t Miss: Best Medicine For Sinus Mucus

Consumer Information Use And Disclaimer

  • If your symptoms or health problems do not get better or if they become worse, call your doctor.
  • Do not share your drugs with others and do not take anyone else’s drugs.
  • Some drugs may have another patient information leaflet. Check with your pharmacist. If you have any questions about this medicine , please talk with your doctor, nurse, pharmacist, or other health care provider.
  • If you think there has been an overdose, call your poison control center or get medical care right away. Be ready to tell or show what was taken, how much, and when it happened.

Renal Safety Profile In Children

Advil Cold And Sinus Interactions

There was no observable risk of acute renal failure in children treated with ibuprofen:

Boston University Fever Study , 2003 4**

  • Observed risk of acute renal failure for each among 55,785 children was 0 per 100,000
  • Renal impairment in adult ibuprofen users occurs primarily among patients with preexisting renal disease or other conditions associated with low intravascular volume or low cardiac output.
  • It is unclear how this data applies to children and is often not comparable due to the absence of many factors .

Childrens Analgesic Medicine Project , 1999 3**

  • Amongst the study participants: 14,281 children < 2 years old or 15,863 children 2 or < 12 there were no reported cases of acute renal failure in the ibuprofen or acetaminophen treatment groups

Ashraf et al., 1999 conducted a multicentre, all-comers, open-label, nonrandomized, multiple dose, actual use prospective study comparing the safety of ibuprofen suspension with acetaminophen suspension in children with fever and/or pain. A total of 424 pediatricians enrolled children at 69 US clinics 14,281 were < 2 years of age and 15,863 were 2 to < 12 years of age. Children aged 1 month to 18 years were studied.

Read Also: Ny Allergy And Sinus Glendale

Take Our Substance Abuse Self

Take our free, 5-minute substance abuse self-assessment below if you think you or someone you love might be struggling with substance abuse. The evaluation consists of 11 yes or no questions that are intended to be used as an informational tool to assess the severity and probability of a substance use disorder. The test is free, confidential, and no personal information is needed to receive the result.

What Are Dayquil And Nyquil

Dayquil is made up of acetaminophen, a pain reliever and fever reducer dextromethorphan, a cough suppressant and phenylephrine, a decongestant.

Nyquil also contains acetaminophen and dextromethorphan, but instead of phenylephrine, it contains doxylamine, an antihistamine and sleep aid.

Dayquil and Nyquil are both products that help alleviate cold and flu symptoms, such as runny nose, coughing, sore throat, fever, headache, and muscle aches, explains Sara Huberman Carbone, MD, a pediatrician at One Medical in California. The Daytime version, Dayquil, does not contain ingredients that are known to help with sleep, where Nyquil does.

Don’t Miss: Things That Help With Sinus Pressure

Is It Ok To Take Expired Sinus Medicine

A: Its really not a good idea to take expired medication at all. The company that manufactures a particular drug works with the regulatory authority to confirm and guarantee that the medicine will still be active in the amount on the label up to expiration time.

Is it safe to take expired cold and flu medicine?

The FDA says using expired medicine is risky and could be harmful to a persons health, depending on what type of medication it is. Once the expiration date has passed, there is no guarantee that the medicine will be safe and effective. If your medicine has expired, do not use it, said the FDA.

Cover Your Coughs And Sneezes

How To Get Rid Of A Sinus Infection Fast | 5 Quick Ways
  • Cover your mouth and nose with a tissue when you cough or sneeze. Put your used tissues in a waste bin with a liner and lid.
  • Clean your hands right away after you cough or sneeze.
  • If youre washing your hands with soap and water, wet your hands and apply soap. Rub your hands together well for at least 20 seconds, then rinse. Dry your hands with a paper towel and use that same towel to turn off the faucet. If you do not have paper towels, its OK to use clean cloth towels. Replace them when theyre wet.
  • If youre using an alcohol-based hand sanitizer, be sure to cover all parts of your hands with it. Rub your hands together until theyre dry.

Recommended Reading: Nasal And Sinus Center Of Austin

What You Need To Know

The World Health Organization lists ibuprofen as an essential medicine for treating pain & fever associated with mild COVID-19 symptoms.

The CDC recommends taking pain relievers like ibuprofen to relieve side effects after a COVID-19 vaccination, if you have no other medical reasons that prevent you from taking these medications normally.

How Often Can I Take Advil Sinus

Advil Sinus Congestion and Pain is an over-the-counter medication that is designed to relieve a variety of symptoms, including a stuffy nose, sinus congestion, and a headache. It is also effective for treating minor aches and pains. It is not recommended for children under the age of twelve.

Advil for sinus congestion and pain should be taken as directed on the label. The medication should be taken whole and with a full glass of water. If stomach upset occurs, take the drug with food. In addition, if you have a fever for more than three days, consult your doctor. Finally, it is important to store Advil Sinus Congestion and Pain in a cool, dry place away from heat and moisture.

Advil Sinus Congestion and Pain combines the strength of Advil with a proven nasal decongestant to offer quick relief. It is designed to relieve the pain associated with sinus congestion and pressure, and it works by constricting the blood vessels in the nose and restoring airflow.

Don’t Miss: How To Get Of A Sinus Infection

How To Take Advil Cold & Sinus

Take one or two coated tablets or capsules of Advil Cold & Sinus every four to six hours as needed, for no longer than three days if treating a fever or longer than seven days if treating nasal congestion. If symptoms persist, the drug should be stopped, and a healthcare provider should be consulted.

Do not take more than six tablets or capsules in 24 hours. To prevent interfering with sleep, do not take the last dose within two hours of bedtime.

Advil Cold & Sinus can be taken with or without food. However, if you experience an upset stomach, take the medication with food or milk.

Who Shouldnt Take Advil

Advil Sinus Congestion And Pain Cvs

You should not take Advil just before or after having heart bypass surgery. Also, unless otherwise directed, pregnant women should not take Advil during their last trimester.

Several factors increase the risk of bleeding with Advil. Do not use it if you have any of the following contraindications unless directed by your healthcare provider:

Read Also: What Otc Medicine To Take For Sinus Infection

What Side Effects May I Notice From Receiving This Medicine

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
  • fast, irregular heartbeat
  • pain, tingling, numbness in the hands or feet
  • redness, blistering, peeling, or loosening of the skin, including inside the mouth
  • severe stomach pain
  • signs and symptoms of bleeding such as bloody or black, tarry stools red or dark-brown urine spitting up blood or brown material that looks like coffee grounds red spots on the skin unusual bruising or bleeding from the eye, gums, or nose
  • signs and symptoms of a blood clot such as changes in vision chest pain severe, sudden headache trouble speaking sudden numbness or weakness of the face, arm, or leg
  • trouble passing urine or change in the amount of urine
  • unexplained weight gain or swelling
  • unusually weak or tired
  • yellowing of the eyes or skin

Side effects that usually do not require medical attention :

  • nausea, vomiting
  • trouble sleeping

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Advil Sinus Congestion & Pain Interactions:

Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, other pain relievers, nasal decongestants, or phenylephrine-containing products. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

Also Check: Why Am I Getting Sinus Infections All The Time

How Much Advil To Take

When taking Advil, you should use the smallest effective dose to minimize the potential for side effects. Your healthcare provider will help you determine the right dose.

Each adult-strength tablet of Advil contains 200 milligrams of ibuprofen.

Adults and children 12 years old and over can take up to two tablets of Advil every four to six hours. You should not exceed six tablets in 24 hours or take Advil for more than 10 days unless directed to do so by your healthcare provider.

Adult-strength Advil comes in 200 mg coated tablets, 200 mg film-coated rapid-release tablets, and 200 mg liquid-gels. Advil Liqui-gels are a fast-acting formulation containing solubilized ibuprofen dissolved in a soft capsules liquid center.

While regular-strength Advil is recommended for adult use, there are childrens formulas, including Junior Strength Advil Chewables, Infant Advil Drops, and Childrens Advil Suspension.

For children, the recommended dose of Advil is based on their weight, but sometimes age can be used as the reference. Special measuring cups or spoons and guidelines to measure your childs dose are supplied with each package.

Ibuprofen, the active drug in Advil, is also sold as a generic and under the brand name Motrin. Do not take Advil and Motrin or generic ibuprofen at the same time. Doing so increases the risk of side effects, including gastric bleeding.

What Medications Are Similar

Endoscopic Sinus Surgery: Ten Reasons to NOT have Sinus Surgery

In addition to Advil Cold & Sinus, there are other medications that may relieve cold and flu symptoms. Of the available cold and flu medications, the following are the most similar to Advil Cold & Sinus.

  • Aleve : Like ibuprofen, naproxen is also an NSAID that may relieve fever, inflammation, and pain symptoms.
  • Tylenol : Although acetaminophen is thought to work differently than ibuprofen, acetaminophenlike ibuprofenrelieves fever and pain symptoms.
  • Sudafed PE : Like pseudoephedrine, phenylephrine also helps relieve stuffy nose symptoms.

Since these medications are similar to Advil Cold & Sinus, theyre not typically taken together. There are many cold and flu medications. The best product, however, depends on your symptoms, other medical conditions, and other medicines that you may be taking.

Ask your healthcare provider and pharmacist to help you find the best cold and flu medicine for you. Since some of these cold and flu products may have similar or the exact same components, your pharmacist may also prevent medication duplications.

This list includes drugs also prescribed for the targeted condition. It is not a list of medicines recommended to take with Advil Cold & Sinus. It would be best if you did not take some of these drugs together. Ask your pharmacist or a licensed healthcare provider if you have questions.

Recommended Reading: Nose Spray For Sinus Congestion

Popular Articles
Related news